What are the appropriate nursing actions before administering the - ProProfs Discuss
Topics-
Products +
     

What are the appropriate nursing actions before administering the digoxin? A client with heart failure is complaining of nausea. The client has received IV furosemide (Lasix), and the urine output has been 2500 ml over the past 12 hours. The clients home drugs include metoprolol (Lopressor), digoxin (Lanoxin), furosemide, and multivitamins.

This question is part of Fluids and Electrolytes NCLEX practice questions
Asked by Tgerdel, Last updated: Mar 24, 2019

+ AnswerRequest Answer
...

2 Answers

Anyedina nelson

Anyedina nelson

Answered on Mar 24, 2019

Increase fluid intake and report urine output

 Reply

tgerdel

Tgerdel

Answered on Oct 16, 2018

Call the physician
Report the urine output
Report indications of nausea

Potassium is lost during diuresis with a loop diuretic such as furosemide (Lasix). Hypokalemia can cause digitalis toxicity, which often results in nausea. The physician should be notified, and digoxin should be held until potassium levels and digoxin levels are checked. Peaked T waves and widened QRS are manifestations of hyperkalemia.
 Reply

Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer

Email Sent
We have sent an email to your address "" with instructions to reset your password.